| Model Number |
R51005015L |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is related to report # 3007635982-2023-00134 and 3007635982-2023-00136.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
Event or Problem Description
As reported, all three saber x radianz balloons failed to deflate in an appropriate amount of time.With all three balloons it took 12 to 15 seconds to fully deflate and the physician had to pull negative three times on every balloon, after every inflation, in order to get it fully deflated.On couple of attempts the balloon did not fully deflate.Also, once the balloons were removed from the body they could not be reinserted as they did not ever rewrap.It was feared the large, unwrapped profile of the used balloon disrupt the stent.There was no reported injury to the patient.The devices will be returned for evaluation.
Additional Manufacturer Narrative
This report is related to report # 3007635982- 2023- 00134 and 3007635982-2023-00136.The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, all three saber x radianz balloons failed to deflate in an appropriate amount of time.With all three balloons it took 12 to 15 seconds to fully deflate and the physician had to pull negative three times on every balloon, after every inflation, in order to get it fully deflated.On couple of attempts the balloon did not fully deflate.Also, once the balloons were removed from the body they could not be reinserted as they did not ever rewrap.It was feared the large, unwrapped profile of the used balloon disrupt the stent.There was no reported injury to the patient.The devices will be returned for evaluation.Additional information was requested; however, the information was not provided.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82237546 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
This report is related to report # 3007635982-2023-00134 and 3007635982-2023-00136.As reported, all three saberx radianz balloons failed to deflate in an appropriate amount of time.With all three balloons it took 12 to 15 seconds to fully deflate and the physician had to pull negative three times on every balloon, after every inflation, to get it fully deflated.On a couple of attempts the balloon did not fully deflate.Also, once the balloons were removed from the body they could not be reinserted as they did not ever rewrap.It was feared the large, unwrapped profile of the used balloon may disrupt the stent.There was no reported injury to the patient.Additional information was requested; however, the information was not provided.The product was returned for analysis.A non-sterile saberx radianz 5mm x 15cm 190 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing it does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed attaching a syringe to the inflation lumen to simulate the inflation mechanism.The balloon did not show any type of anomaly or defect that impeded the correct inflation; then, deflation was executed, and the balloon was completely deflated to its original state.Additionally, the insertion of the corresponding guidewire was tested, and no issues were observed during the passthrough of the wire.The balloon surface was observed at high magnification and no damage nor anomaly was noticed on the balloon surface.A product history record (phr) review of lot 82237546 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty (partial or slow)¿ and ¿balloon re-wrapping difficulty¿ were not confirmed during analysis of the returned devices.The exact causes cannot be determined.It is unclear the contrast to saline ratio used as this information was not provided.The saberx radianz pta balloon catheter is intended to be used with a contrast to saline (50/50) ratio and is listed in the ifu as such.Additionally, the ifu states; ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.¿ the event reported only 12 to 15 seconds of negative pressure was applied upon deflation of the balloon catheters which is less than the advisement listed in the ifu.Therefore, with the information available for review, handling of the devices and failure to follow the procedural steps in the instructions for use likely contributed to the events reported as the devices all passed functional analysis with no anomalies noted to any of the returned devices.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description